Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 359, NWS Louisville, KY

July 18, 2012Bourbon County, Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 5:39 PM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 5:39 PM EDT (21:39 UTC)
Expired
Jul 18, 2012, 6:25 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY

The radar

The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:00 PM EDTTSTM WND DMGCarlisle, KYTREES DOWN AND A TREE BLOCKING THE ROAD FOR A SHORT WHILE ON KY-36 COMING IN FROM PARIS. THERE WAS ALSO A REPORT OF TREES DOWN ON UPPER JAXTOWN ROAD IN CARLISLE. HALF OF A BARNS ROOF WAS BLOWN OFF IN CARLISLE.
Jul 18, 6:05 PM EDTTSTM WND DMGCynthiana, KYLARGE BRANCH DOWN IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2497 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WUUS53 KLMK 182139
SVRLMK
KYC017-097-181-182225-
/O.NEW.KLMK.SV.W.0359.120718T2139Z-120718T2225Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 625 PM EDT

* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM COLEMANSVILLE TO 12 MILES EAST
  OF CLAYSVILLE...MOVING SOUTH AT 25 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  CYNTHIANA...
  CARLISLE...
  RENAKER AND ROBINSON...
  RUTLAND AND ODDVILLE...
  ALBERTA AND BUENA VISTA...
  CONNERSVILLE AND BAREFOOT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3827 8388 3820 8440 3838 8446 3850 8455
      3852 8449 3854 8448 3854 8444 3857 8441
      3858 8421 3856 8420 3855 8416 3851 8418
      3848 8415 3843 8396 3837 8391 3835 8385
      3831 8383
TIME...MOT...LOC 2139Z 341DEG 22KT 3851 8444 3857 8398
WIND...HAIL 60MPH 1.00IN

$$

MJ
2 follow-up statements
800 
WWUS53 KLMK 182203
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT WED JUL 18 2012

KYC017-097-181-182225-
/O.CON.KLMK.SV.W.0359.000000T0000Z-120718T2225Z/
NICHOLAS KY-BOURBON KY-HARRISON KY-
603 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 625 PM EDT
FOR HARRISON...NORTHERN BOURBON AND NICHOLAS COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CONNERSVILLE TO SPROUT...MOVING
SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  CYNTHIANA...
  CARLISLE...
  LEESBURG AND SHAWHAN...
  JACKSONVILLE AND KISERTON...
  CENTERVILLE AND BRENTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3827 8388 3820 8440 3838 8446 3850 8455
      3852 8449 3854 8448 3854 8444 3857 8441
      3858 8421 3856 8420 3855 8416 3851 8418
      3848 8415 3843 8396 3837 8391 3835 8385
      3831 8383
TIME...MOT...LOC 2203Z 335DEG 24KT 3835 8442 3829 8386
WIND...HAIL 60MPH 1.00IN

$$

MJ
475 
WWUS53 KLMK 182224
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT WED JUL 18 2012

KYC017-097-181-182234-
/O.EXP.KLMK.SV.W.0359.000000T0000Z-120718T2225Z/
NICHOLAS KY-BOURBON KY-HARRISON KY-
624 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON...NORTHERN BOURBON
AND NICHOLAS COUNTIES WILL EXPIRE AT 625 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3827 8388 3820 8440 3838 8446 3850 8455
      3852 8449 3854 8448 3854 8444 3857 8441
      3858 8421 3856 8420 3855 8416 3851 8418
      3848 8415 3843 8396 3837 8391 3835 8385
      3831 8383
TIME...MOT...LOC 2224Z 335DEG 24KT 3822 8434 3816 8379

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:06 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 18, 3:06 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT WED JUL 18 2012

.Short Term (Tonight - Thursday Night)...
Issued at 300 PM EDT Wed Jul 18 2012

Several small vortmaxes as well as outflow from earlier convection
creating isolated thunderstorms so far this afternoon. Still
expecting scattered convection by late afternoon, especially as we
have a nice boundary scooting in from the central Indiana at this
time. Model soundings and SPC mesoanalysis page indicate plenty of
instability. Added in wording for gusty winds and heavy rain into
the zones in the last update and have kept it in with a pre-first
period zone wording this package.

New heat advisory area still looks good and plan no further changes
with this forecast package. The problem creeps in again tomorrow,
with heat indices highly dependent on timing of convection during
the day. Based on current forecast, have heat indices rising to
similar levels to what we have today. Expect more
convection/afternoon cloud cover to limit the length of time we stay
at those high levels.

As for that convection, have plenty of deep tropical moisture over
the region tomorrow. Any of those weak shortwaves can spark off a
cluster of storms, similar to what we had this morning off to the
northeast. So we have two possibilities for weather tomorrow...the
first being morning convection spreading across some part of the
region and delaying onset of heavier storms until the afternoon. The
other option would be little to no morning convection allowing
temperatures to go up quickly and then firing off storms early in
the afternoon and continuing across the region at least into the
evening. A front approaching the region from the north would serve
as an early focus for convection that would send outflows into our
area to combine with the heating and create numerous storms. Will
lean toward the second solution, but keep in isolated pops for the
morning.

With this more likely solution in mind, thunderstorms that form in
the afternoon will have plenty of instability to work with as well.
Temperatures aloft look too warm for large hail, so will mention
more of the wind threat as well as heavy rainfall.

Thursday night our area will be very close to that front and a
digging trough moving into the Ohio Valley. The proximity to both
will leave in good rain chances through the night.

.Long Term (Friday through Wednesday)...
Issued at 230 PM EDT Wed Jul 18 2012

The Ohio Valley will be in the weakness between the Bermuda ridge
and another upper-level ridge amplifying over the Plains. Shortwave
trof will dig into that weakness on Friday, pushing a weak cool
front into the region. A healthy moisture feed will support showers
and thunderstorms, with the highest POPs from the Bluegrass region
south to Lake Cumberland. Will carry likely POPs there, with a solid
chance west of I-65.

POPs taper from NW to SE Friday night, and the forecast will be dry
for at least the first half of the weekend. Weak and rapidly
modifying bubble of high pressure will provide some relief from the
heat and humidity, but this run leaves us less confident than the
last in just how much of an air mass change will occur. Best guess
is max temps in the mid/upper 80s Saturday, with dewpoints from the
mid-60s near the Ohio River to around 70 in south-central Kentucky.

Upper trof lifts out later in the weekend as the front washes out to
our south. Upper ridge remains well off to our west, with weak NW
flow east of the Mississippi. Daytime temps will recover into the
90s on Sunday, with overnight lows rebounding to the lower/mid 70s
by Sunday night. POPs will be mostly diurnally driven, with slight
chance by day and dry forecast by night. Perhaps an increase in POPs
by Wednesday as there is a better chance for an MCS to roll SE out
of the Upper Midwest and hold together into the Ohio Valley.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Wed Jul 18 2012

Expect diurnally driven storms today with the best chance coming up
sooner at KBWG and then as outflow boundaries/heating cause new
storms closer to KSDF and KLEX. Storms today will bring gusty winds
and at least IFR visibilities, worse if they go over a TAF site.
Storms coverage should subside by mid/late evening. Next up will be
another shot at morning storms as a front approaches the region
Thursday. Coverage should be more widespread tomorrow afternoon
given this focusing mechanism and a little more moisture in the
atmosphere.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032.

Short Term.......RJS
Long Term........RAS
Aviation.........RJS
Hazardous weather outlook, Jul 18, 3:32 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED JUL 18 2012

KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW
HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN.
USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ076>079-083-084-089>092-KYZ023>032-192245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS
THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN
EXTENDED PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/RAS

In the hours before

Special weather statement, Jul 18, 4:57 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT WED JUL 18 2012

KYC097-181-182125-
NICHOLAS KY-HARRISON KY-
457 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH NICHOLAS AND
HARRISON COUNTY IN EAST CENTRAL KENTUCKY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
FALMOUTH TO 5 MILES NORTH OF CARLISLE...AND MOVING NORTHEAST AT 10
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CARLISLE...
  ELLISVILLE...
  WESTON...
  MOOREFIELD...
  MYERS...

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH
OUT OF OHIO IN THE NEXT HOUR OR SO.  THESE THUNDERSTORMS WILL LIKELY
IMPACT NICHOLAS AND HARRISON COUNTY KENTUCKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3820 8397 3822 8398 3821 8399 3831 8414
      3837 8419 3836 8421 3852 8445 3858 8421
      3857 8419 3856 8420 3855 8416 3851 8418
      3848 8415 3844 8399 3837 8391 3835 8385
      3832 8383
TIME...MOT...LOC 2056Z 246DEG 8KT 3860 8420 3839 8406

MJ
Special weather statement, Jul 18, 4:59 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT WED JUL 18 2012

KYC017-049-067-182145-
BOURBON KY-CLARK KY-FAYETTE KY-
459 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND PENNY SIZE HAIL MOVING THROUGH EASTERN FAYETTE COUNTY IN
EAST CENTRAL KENTUCKY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CADENTOWN...AND MOVING SOUTHEAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  CADENTOWN...
  CENTERVILLE...
  PINE GROVE AND YORKTOWN...
  ATHENS...
  OLD PINE GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3786 8401 3791 8427 3792 8427 3791 8429
      3794 8445 3821 8437 3820 8400 3816 8400
      3811 8407 3800 8400 3787 8399
TIME...MOT...LOC 2059Z 311DEG 6KT 3802 8434

MJ
Special weather statement, Jul 18, 5:01 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT WED JUL 18 2012

INC117-143-175-182145-
SCOTT IN-WASHINGTON IN-ORANGE IN-
501 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SCOTTSBURG TO 11 MILES SOUTHEAST OF BEDFORD...AND MOVING SOUTH AT 10
TO 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  MOUNT CARMEL AND PLATTSBURG...
  ALBION AND PUMPKIN CENTER...
  NEW FRANKFORT AND WOOSTER...
  CAMPBELLSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3861 8560 3861 8579 3857 8581 3849 8637
      3869 8639 3869 8632 3873 8631 3878 8626
      3878 8618 3877 8613 3879 8608 3877 8604
      3876 8590 3873 8588 3880 8580 3880 8571
TIME...MOT...LOC 2100Z 339DEG 14KT 3875 8583 3872 8638

TWF
Special weather statement, Jul 18, 5:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT WED JUL 18 2012

KYC031-061-085-182145-
BUTLER KY-EDMONSON KY-GRAYSON KY-
402 PM CDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF MORGANTOWN...AND MOVING
SOUTHEAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TILFORD...
  WELCHS CREEK AND CASEY...
  READY...
  DECKER AND LEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3740 8661 3746 8663 3746 8649 3721 8627
      3719 8659 3737 8666
TIME...MOT...LOC 2102Z 335DEG 5KT 3740 8653

RAS
Local storm report, Jul 18, 5:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             3 NE LOUISVILLE         38.26N  85.71W
07/18/2012  E1.00 INCH       JEFFERSON          KY   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED IN CRESCENT HILL

&&

EVENT NUMBER LMK1200794

RJS
Local storm report, Jul 18, 5:07 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
07/18/2012                   JEFFERSON          KY   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES AND LARGER BRANCHES DOWN ALONG
            RIVER ROAD. TREE DOWN AT RIVER ROAD AND ZORN AVENUE.

&&

EVENT NUMBER LMK1200795

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:25 AM EDTSpecial Weather StatementLMKScott30 min
Jul 18, 3:26 AM EDTHeat AdvisoryLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Jefferson and 4 more17 hr
Jul 18, 9:39 AM EDTSpecial Weather StatementLMKNicholas46 min
Jul 18, 9:57 AM EDTAreal Flood AdvisoryLMKNicholas104 min
Jul 18, 10:41 AM EDTSpecial Weather StatementLMKClinton44 min
Jul 18, 1:27 PM EDTSpecial Weather StatementLMKRussell28 min
Jul 18, 1:59 PM EDTAreal Flood AdvisoryLMKAdair, Russell86 min
Jul 18, 2:12 PM EDTSevere Thunderstorm WarningLMKRussell28 min
Jul 18, 3:54 PM EDTSpecial Weather StatementLMKMadison31 min
Jul 18, 4:04 PM EDTSevere Thunderstorm WarningLMKMadison31 min
Jul 18, 4:05 PM EDTSpecial Weather StatementLMKWashington30 min
Jul 18, 4:07 PM EDTSpecial Weather StatementLMKWashington28 min
Jul 18, 4:18 PM EDTSpecial Weather StatementLMKOldham32 min
Jul 18, 4:25 PM EDTSpecial Weather StatementLMKLarue30 min
Jul 18, 4:33 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison42 min
Jul 18, 4:40 PM EDTSpecial Weather StatementLMKJefferson, Oldham30 min
Jul 18, 4:43 PM EDTFlash Flood WarningLMKMadison3 hr
Jul 18, 4:45 PM EDTSevere Thunderstorm WarningLMKJefferson30 min
Jul 18, 4:57 PM EDTSpecial Weather StatementLMKHarrison, Nicholas28 min
Jul 18, 4:59 PM EDTSpecial Weather StatementLMKBourbon, Clark46 min
Jul 18, 5:02 PM EDTSpecial Weather StatementLMKGrayson43 min
Jul 18, 5:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Jul 18, 5:33 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette117 min
Jul 18, 5:58 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin32 min
Jul 18, 6:05 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas40 min
Jul 18, 6:08 PM EDTAreal Flood AdvisoryLMKBourbon, Harrison, Nicholas3 hr
Jul 18, 6:13 PM EDTSpecial Weather StatementLMKFranklin, Scott62 min
Jul 18, 6:21 PM EDTSpecial Weather StatementLMKBullitt29 min
Jul 18, 6:23 PM EDTSpecial Weather StatementLMKBarren47 min
Jul 18, 6:24 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson31 min
Jul 18, 6:29 PM EDTSevere Thunderstorm WarningLMKScott41 min
Jul 18, 6:38 PM EDTSpecial Weather StatementLMKAnderson, Fayette, Woodford42 min
Jul 18, 6:42 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford38 min
Jul 18, 6:45 PM EDTSevere Thunderstorm WarningLMKBarren30 min
Jul 18, 6:51 PM EDTSpecial Weather StatementLMKLarue29 min
Jul 18, 7:00 PM EDTSpecial Weather StatementLMKHart45 min
Jul 18, 7:09 PM EDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer61 min
Jul 18, 7:13 PM EDTSevere Thunderstorm WarningLMKLarue32 min
Jul 18, 7:19 PM EDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Mercer, Woodford31 min
Jul 18, 7:49 PM EDTSpecial Weather StatementLMKBoyle, Casey, Lincoln, Taylor31 min
Jul 18, 7:50 PM EDTSpecial Weather StatementLMKHart60 min
Jul 18, 7:55 PM EDTAreal Flood AdvisoryLMKHart3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.